MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014; WIRE, GUIDE, CATHETER
Catalog Number M001468050
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that when the guidewire was being prepped for the procedure, the hydrophilic coating was observed to be peeling from the tip.The physician replaced it with a new guidewire and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The torque device used with the guidewire was returned.Visual inspection of the device revealed that the polymer sleeve was not smooth on its proximal end, proximal end was not melted down on the core wire and not tight on the core wire.Approximately 1.5cm polymer sleeve piece was overerlapping and hanging loose on the polymer middle section at approximately 17.0cm from the guidewire distal end.No anomalies were observed with the ptfe(polytetrafluoroethylene) coating and hydrophilic coating.The guidewire was also slightly bent along its length.Functional testing could not be performed due to the nature of the complaint and the hydrophilic coating was observed to be present on the guidewire.The anomalies noted for the polymer sleeve were determined to be potential manufacturing defect which likely contributed to the reported event and damages observed during analysis.Therefore, an assignable cause of manufacturing was assigned to this event.Based on the information available and analysis results, the reported event of hydrophilic coating peeling was not confirmed and the manufacturer continues to investigate the matter.
 
Event or Problem Description

Brand Name
TRANSEND EX 014
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key7813925
Report Number3008853977-2018-00046
Device Sequence Number11128652
Product Code DQX
UDI-Device Identifier08714729187332
UDI-Public08714729187332
Combination Product (Y/N)N
PMA/510(K) Number
K934122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2019
Device Catalogue NumberM001468050
Device Lot Number20876386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1